Analytic Methods in Applied Probability: In Memory of Fridrikh Karpelevich (American Mathematical Society Translations v. 207)

Analytic Methods in Applied Probability: In Memory of Fridrikh Karpelevich (American Mathematical Society Translations v. 207)

By: Yu Suhov (editor)Hardback

1 - 2 weeks availability


This volume is dedicated to F. I. Karpelevich, an outstanding Russian mathematician who made important contributions to applied probability theory. The book contains original papers focusing on several areas of applied probability and its uses in modern industrial processes, telecommunications, computing, mathematical economics, and finance. It opens with a review of Karpelevich's contributions to applied probability theory and includes a bibliography of his works. Other articles discuss queueing network theory, in particular, in heavy traffic approximation (fluid models). The book is suitable for graduate students, theoretical and applied probabilists, computer scientists, and engineers.

Create a review


Karpelevich's contribution to applied probability by A. Ya. Kreinin and Y. Suhov A note on an $M/G/1$ queue with a waiting server, timer, and vacations by O. J. Boxma, S. Schlegel, and U. Yechiali Asymptotics for the maximum of a modulated random walk with heavy-tailed increments by S. Foss and S. Zachary Stochastic networks and activity analysis by J. M. Harrison Stability bounds for queueing models in terms of weighted metrics by V. Kalashnikov Context-free evolution of words by F. I. Karpelevich, V. A. Malyshev, A. I. Petrov, S. A. Pirogov, and A. N. Rybko The maximum of a tree-indexed random process, with applications by M. Kelbert, S. Rachev, and Y. Suhov Stochastic bounds for fast Jackson networks by J. Martin Markov chains in a wedge with excitable boundaries by M. Menshikov and D. Petritis Selecting the shortest of two queues, improved by M. Mitzenmacher and B. Vocking Stability of global LIFO networks by A. N. Rybko, A. L. Stolyar, and Y. M. Suhov Scheduling for multiple flows sharing a time-varying channel: The exponential rule by S. Shakkottai and A. L. Stolyar New ratio limit theorems for Markov chains by M. G. Shur Stability of patchwork-JSQ feedback networks by E. J. Thomas.

Product Details

  • publication date: 15/11/2002
  • ISBN13: 9780821833063
  • Format: Hardback
  • Number Of Pages: 217
  • ID: 9780821833063
  • weight: 624
  • ISBN10: 0821833065

Delivery Information

  • Saver Delivery: Yes
  • 1st Class Delivery: Yes
  • Courier Delivery: Yes
  • Store Delivery: Yes

Prices are for internet purchases only. Prices and availability in WHSmith Stores may vary significantly